Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 596, NWS Norman, OK

June 29, 1995Stephens County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 29, 1995, 3:13 PM CDT for Stephens County, Oklahoma. It was in force for 62 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 1995, 3:13 PM CDT (20:13 UTC)
Expired
Jun 29, 1995, 4:15 PM CDT
In force
62 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stephens County, OK

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 8.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 1995-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 1995-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -77 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-77 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 292014 RRA
SVROKC
OKC137-292115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
313 PM CDT THU JUN 29 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     STEPHENS

INCLUDING THE FOLLOWING LOCATIONS
     ALMA...COUNTYLINE...LOCO AND VELMA

AT 313 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
MILES WEST OF VELMA.

THE STORM WAS DRIFTING SLOWLY TO THE EAST AT LESS THAN 10 MPH.

THIS STORM LIKELY CONTAINS HAIL UP TO THE SIZE OF QUARTERS
AND WIND GUSTS TO 60 MPH. VERY HEAVY RAIN AND FREQUENT
LIGHTNIVNG ALSO ACCOMPANY THIS STORM.  SEEK SHELTER INDOORS...
STAY AWAY FROM WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES
UNTIL THE STORM HAS PASSED.

LAT...LON 3433  9757 3432  9789 3455  9791 3456  9756
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:28 AM CDT, 10 hours 45 minutes earlier.

Area forecast discussion, Jun 29, 4:28 AM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
415 AM CDT THU JUN 29 1995

CDFNT SLOWLY SAGGING INTO N OKLA.  WITH MAIN DYNAMICS STAYING WELL
N OF FA...THE FNT WL MV FAIRLY SLOWLY DESPITE BIG TIME HIGH
PRESSURES FOR THIS TIME OF THE YEAR BEHIND IT.  BUT AS IT TURNS
OUT...THE FRNTL LOCATION WL BE SOMEWHAT MOOT WITH ALL OF THE OUTFLOW
BNDRYS ACRS THE AREA.  FIRST PD WL BE SUBJECT TO DRASTIC CHNGS
DPNDG ON WHAT RADAR SHOWS AT 430.

XPCT CRNT ACTVTY TO CONT ACRS N AND CNTRL ZNS THIS MORN WITH
REDVLMNT LTR TDY.  AS PER QPFERD AND QPFPFD...CUD BE ANOTHER MCS
SCENARIO TNGT DPNDNG ON WHERE THE BNDRYS ARE.  AS FOR FLASH
FLOODING PROBS, THE ONLY CONCERN FOR TODAY IS NC ZNS WITH CRNT
ACTVTY BUT WITH WRN LINE MVG THRU FAIRLY QUICKLY WL NOT GO WITH FFA.
FFGUIDANCE VALUES ARE RATHER HIGH ANYWAY SO WUD ONLY BE LOCALIZED.
TNGT MIGHT HAVE SOME FLDG POTL WITH HIGH PW VALUES BUT WL LET DAY
SHIFT DECIDE.
STAYED FAIRLY CLOSE TO FWC UNDERCUTTING THE TEMPS JUST A BIT WITH
ALL OF THE CLOUDS AND PRECIP.
            _
FCSTID =  SPEG
OKC   86  65  84  61 /  60  50  50  30
HBR   88  67  84  63 /  60  60  40  30
SPS   91  68  86  65 /  50  60  50  30
GAG   83  61  77  58 /  60  60  40  30
PNC   85  63  83  61 /  50  40  30  20
DUA   90  68  86  67 /  40  60  50  40

.OK...NONE.
.TX...NONE.

In the hours before

Local storm report, Jun 29, 2:10 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
210 PM CDT THU JUN 29 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1145 PM      JET                    OK       1.0 INCH DIAMETER TREE
6/28/95      ALFALFA                         LIMBS BLOWN OFF TREES

1200 AM      WAKITA                 OK       0.75 INCH DIAMETER HAIL
6/29/95      GRANT                           REPORTED 9 MILES WEST
                                             OF WAKITA

0215 AM      TONKAWA                OK       CIVIL DEFENSE ESTIMATED
6/29/95      KAY                             55 TO 60 MPH WINDS 2 MILES
                                             NORTHWEST OF TONKAWA

0315 AM      TONKAWA                OK       CIVIL DEFENSE REPORTED
6/29/95      KAY                             0.88 INCH DIAMETER HAIL
                                             2 MILES NORTHWEST OF
                                             TONKAWA

0600 AM      SALT FORK              OK       COUNTY CIVIL DEFENSE
6/29/95      GRANT                           REPORTED WATER OF UNKNOWN
                                             DEPTH COVERING HWY 74 NEAR
                                             SALT FORK
Local storm report, Jun 29, 2:14 PM CDT, 59 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
210 PM CDT THU JUN 29 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1145 PM      JET                    OK       1.0 INCH DIAMETER TREE
6/28/95      ALFALFA                         LIMBS BLOWN OFF TREES

1200 AM      WAKITA                 OK       0.75 INCH DIAMETER HAIL
6/29/95      GRANT                           REPORTED 9 MILES WEST
                                             OF WAKITA

0215 AM      TONKAWA                OK       CIVIL DEFENSE ESTIMATED
6/29/95      KAY                             55 TO 60 MPH WINDS 2 MILES
                                             NORTHWEST OF TONKAWA

0315 AM      TONKAWA                OK       CIVIL DEFENSE REPORTED
6/29/95      KAY                             0.88 INCH DIAMETER HAIL
                                             2 MILES NORTHWEST OF
                                             TONKAWA

0600 AM      SALT FORK              OK       COUNTY CIVIL DEFENSE
6/29/95      GRANT                           REPORTED WATER OF UNKNOWN
                                             DEPTH COVERING HWY 74 NEAR
                                             SALT FORK

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:40 PM CDTSevere Thunderstorm WarningOUNCotton50 min
Jun 28, 9:31 PM CDTSevere Thunderstorm WarningOUNBryan44 min
Jun 28, 11:28 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant47 min
Jun 29, 12:15 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant45 min
Jun 29, 12:30 AM CDTFlash Flood WarningOUNAlfalfa, Grant3 hr
Jun 29, 2:39 AM CDTSevere Thunderstorm WarningOUNKay51 min
Jun 29, 3:30 AM CDTFlash Flood WarningOUNGrant, Kay3 hr
Jun 29, 4:30 AM CDTFlash Flood WarningOUNGarfield, Noble3 hr
Jun 29, 4:27 PM CDTSevere Thunderstorm WarningOUNAtoka63 min
Jun 29, 4:31 PM CDTSevere Thunderstorm WarningOUNStephens59 min
Jun 29, 4:56 PM CDTSevere Thunderstorm WarningOUNBryan49 min
Jun 29, 5:01 PM CDTSevere Thunderstorm WarningOUNCotton, Jefferson59 min
Jun 29, 5:36 PM CDTSevere Thunderstorm WarningOUNAtoka39 min
Jun 29, 5:55 PM CDTSevere Thunderstorm WarningOUNBryan50 min
Jun 29, 6:14 PM CDTFlash Flood WarningOUNBryan3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.